What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 7, 2:12 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 7, 2:12 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
312 PM EDT Wed Jun 7 2023
...New DISCUSSION, MARINE, AVIATION, HYDROLOGY...
.DISCUSSION...
Issued at 310 PM EDT Wed Jun 7 2023
...A Few Strong to Marginally Severe Storms Possible Through Late
Afternoon and Early Evening...
Currently-Tonight...Had a little earlier start to convection across
northern portions of east central FL, with additional isolated to
scattered showers and storms moving E/NE through the area ahead
of the west coast sea breeze. The east coast sea breeze has formed
near to south of the Cape, and will struggle to make it too far
inland with opposing low level SW flow. An increase in showers and
storms, with a few strong to marginally severe storms still
expected through remainder of the afternoon, especially toward
the coast with sea breeze boundary interactions later today. Main
threats continue to be strong to locally damaging wind gusts of
40-60 mph, hail up to an inch in diameter, frequent lightning
strikes, and heavy rainfall of 1-3 inches. A brief tornado also
can not be ruled out along the coast as storms push offshore. This
activity will largely shift offshore by early this evening, with
decreasing rain chances through tonight. Lows tonight will fall
into the upper 60s to low 70s.
Thursday-Friday...Subtropical ridge axis remains south of the area,
as a frontal boundary shifts into the southeast U.S. into late week.
This will continue a moderate offshore flow through the period.
Model guidance hints that offshore flow may be a tad stronger into
tomorrow, which may prevent east coast sea breeze development
completely, with W/SW flow decreasing once again into Friday as
front moves closer to the area. PW values generally range from 1.6-
1.8 inches across the area between the GFS which is a little drier
then the ECMWF. This will still be sufficient, combined with the
offshore flow, to focus scattered showers and storms across east
central FL into the afternoon and early evening, with stronger to
isolated severe storms possible, especially into Friday toward the
coast with any sea breeze boundary interactions. Highs reaching the
upper 80s to low 90s. Muggy and mild mornings are forecast with
temperatures to start each day in the upper 60s to low 70s.
Saturday-Tuesday...(Previous Discussion) A surface front briefly
stalls across east central Florida Saturday morning before more
quickly lifting north Saturday afternoon and night as a warm front.
Weak and variable surface flow will be conflated by a more organized
east coast sea breeze. A collision of the west and east coast
breezes is expected moreso over the interior Saturday, and with
sufficient PW of 1.6 to 1.8 inches, more scattered convection is
forecast for Saturday afternoon. Copy and paste for Sunday, plus a
resumption of light southerly flow, with similar daytime
thunderstorm chances around 40 to 50 percent. Mid level trough axis
energy swings across the state Monday, providing some additional
lift for convective development. Both Monday and Tuesday will see an
increase in southwest flow, leading to sea breeze collisions and
perhaps slightly higher rain chances closer to the Atlantic coast.
Temperatures this weekend into next week really heat up. Highs from
Sunday onward will range through the low 90s, with models hinting at
a chance to solidly reach the mid 90s midweek next week. Morning
lows will remain mild, warming into the mid 70s for some locations
next week.
&&
.MARINE...
Issued at 310 PM EDT Wed Jun 7 2023
Tonight...Main concern to boaters will continue to be scattered to
potentially numerous offshore moving storms through the remainder
of the afternoon into early this evening. A few strong to isolated
severe storms will be possible, producing gusty winds, frequent
lighting strikes, hail, and possible a waterspout or two. This
activity will continue to push farther offshore through late
evening and likely east of the coastal waters overnight.
Otherwise, S/SE winds become SW into this evening and W/SW
overnight with winds increasing up to 10-15 knots. Seas 2-3 feet.
Thursday-Sunday...(Previous Discussion) Offshore flow is expected
through much of the period with daily attempts at developing an east
coast sea breeze. Development may be suppressed or held to the east
coast with a more active west coast breeze anticipated, at least
through Friday. Winds speeds 10-15 kts, closer to 17 kts far
offshore. Surface flow becomes more variable Saturday in the
presence of a weak frontal boundary, which quickly lifts back north
as a warm front into Sunday, allowing for a return to southerly
flow.
Seas generally 2-3 ft with briefly higher seas in or around
lightning storms. Isolated to scattered lightning storm chances will
persist through this forecast period, generally maximized from mid
afternoon through the evening hours.
&&
.AVIATION...
(18Z TAFS)
Issued at 310 PM EDT Wed Jun 7 2023
VCTS conditions across ECFL this afternoon and into tonight, with
increasing coverage of showers and storms expected over the next
several hours. TEMPOs in place for VIS/CIG reductions down to
MVFR/IFR conditions due to TSRA at all terminals, generally between
18-23Z. Conditions improving after 02Z across all terminals, with SW
winds around 5 knots. Tomorrow, winds pick up around 13Z out of the
SW near 10 knots, with VCTS starting up again as early as 17Z.
&&
.HYDROLOGY...
Issued at 310 PM EDT Wed Jun 7 2023
The river level at Astor on the Saint Johns River has fallen below
Minor Flood stage and will continue a slow decline through Action
Stage through Thursday night. River levels should then fall below
Action Stage by late week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 89 70 89 / 30 50 10 60
MCO 72 89 72 92 / 30 50 10 60
MLB 72 89 72 90 / 40 60 20 60
VRB 71 90 71 91 / 40 60 20 60
LEE 72 90 71 92 / 20 50 10 60
SFB 72 90 72 92 / 30 50 10 60
ORL 73 90 73 92 / 30 50 10 60
FPR 71 89 71 90 / 40 60 20 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
FORECAST...Weitlich
DSS/RADAR....Law
AVIATION...Tollefsen
Hazardous weather outlook, Jun 7, 9:50 AM EST, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1050 AM EDT Wed Jun 7 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1050 AM EDT Wed Jun 7 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Daytime heating, an increase in moisture, and an active west
coast sea breeze will promote scattered lightning storms across
the interior this afternoon. The east coast sea breeze will
develop this afternoon, but inland movement will be minimal due to
a greater depth of offshore flow. An increase in coverage and
intensity of showers and storms will occur later this afternoon
and early evening with the larger sea breeze collision across the
eastern peninsula and additional mesoscale outflow boundary
interactions. Storm motion will be toward the east or northeast at
15 to 20 mph.
A few storms could become strong to marginally severe. Primary
storm threats include occasional to frequent lightning strikes,
gusty winds of 40 to 55 mph, with one or two storms potentially up
to 60 mph, small hail up to possibly quarter-size, and torrential
downpours. A brief tornado may occur from developing storms near
the coast late in the afternoon and early evening as they move off
of the coast.
.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents exists at all
central Florida Atlantic beaches today. If heading to the beach,
check with local beach patrol for additional information about
ocean hazards. Remember to swim only within sight of a lifeguard,
and never enter the ocean alone.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered afternoon and evening lightning storms may
produce wind gusts up to 35 knots over the local Atlantic waters
and Intracoastal Waterway, including over inland lakes. Storm
motion will be toward the east to northeast at 15 to 20 knots.
.WATERSPOUT IMPACT...
Marine interests should also be alert for the potential of
waterspouts late today and this evening, especially near the
coast and across the near shore Atlantic waters.
.RIVER FLOOD IMPACT...
The river level at Astor on the Saint Johns River has fallen below
Minor Flood stage and will continue a slow decline through Action
Stage through Thursday night. River levels should then fall below
Action Stage by late week.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Coverage of lightning storms will continue to increase into Thursday
and Friday, with continuation of scattered coverage into the
weekend and early next week. A few strong to isolated severe storms
will remain possible. Lightning strikes, gusty winds, and heavy
downpours will continue to be the main threats.
A Moderate risk of dangerous rip currents is expected to continue
through the rest of the work-week.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Sedlock/Weitlich
In the hours before
Special weather statement, Jun 7, 2:40 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
340 PM EDT Wed Jun 7 2023
FLZ141-072015-
Coastal Volusia FL-
340 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northern Volusia
County through 415 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ormond-By-the-Sea, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ormond-By-the-Sea and Ormond Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8107 2933 8102 2931 8103 2927 8115
2941 8116 2941 8115 2942 8115 2942 8113
2943 8111 2942 8111
TIME...MOT...LOC 1940Z 255DEG 14KT 2932 8114
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Jun 7, 2:54 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
354 PM EDT Wed Jun 7 2023
FLZ247-347-447-072030-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
354 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of northwestern Brevard
County through 430 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm over
Titusville Airport, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Titusville Airport, Merritt Island Wildlife Refuge and
Bellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2847 8085 2857 8090 2869 8071 2851 8058
TIME...MOT...LOC 1953Z 249DEG 17KT 2853 8080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LawLocal storm report, Jun 7, 3:33 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
433 PM EDT Wed Jun 07 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Gst 2 ENE Space Coast Airpo 28.53N 80.77W
06/07/2023 M45 mph Brevard FL Other Federal
USSF Wind Tower 1007 measured a 45 mph/39 kt wind gust
from the north-northwest.
&&
Event Number MLB2300195
MATSpecial weather statement, Jun 7, 3:33 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
433 PM EDT Wed Jun 7 2023
FLZ045-053-072100-
Osceola FL-Orange FL-
433 PM EDT Wed Jun 7 2023
...A strong thunderstorm will impact portions of southwestern Orange
and northwestern Osceola Counties through 500 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over
Intercession City, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and West Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2848 8146 2819 8126 2814 8152 2818 8153
2820 8152 2826 8156 2826 8162
TIME...MOT...LOC 2033Z 236DEG 16KT 2825 8153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyLocal storm report, Jun 7, 3:40 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
440 PM EDT Wed Jun 07 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM Tstm Wnd Gst Camp Ocala 29.11N 81.63W
06/07/2023 M45 mph Lake FL Mesonet
RAWS mesonet site CRAF1 measured a 45 mph/39 kt wind
gust out of the southwest.
&&
Event Number MLB2300196
MATSpecial weather statement, Jun 7, 3:41 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
441 PM EDT Wed Jun 7 2023
FLZ347-447-547-647-747-072115-
Southern Brevard Barrier Islands FL-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
441 PM EDT Wed Jun 7 2023
...Strong thunderstorms will impact portions of central Brevard
County through 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Port Canaveral to near Sharpes
to near Lone Cabbage Fish Camp. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.
&&
LAT...LON 2839 8057 2822 8056 2826 8086 2835 8086
2835 8087 2841 8084 2841 8082 2846 8082
2850 8080 2858 8066 2860 8054 2846 8049
TIME...MOT...LOC 2041Z 265DEG 20KT 2853 8063 2849 8070 2832 8082
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Haley